MAUDE Adverse Event Report: HOLOGIC, INC ATEC EMERALD; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC EMERALD; INSTRUMENT, BIOPSY
Model Number RM-ATEC EMERALD
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow up report will follow with the information from the dhr.
 
Event or Problem Description
It was reported by the user site that during an atec emerald procedure on (b)(6) 2025, the "retest handpiece light came on during procedure after several samples acquired, system lost suction.Site switched out handpiece, tried petite handpiece as well, unable to complete setup.Procedure completed with existing samples." additional information was received from the user site, indicating "the patient was accessed for 2 separate biopsies of the same breast, and the machine quit working when taking samples of the first access.The radiologist was able to collect half of the samples on the first access for this patient." no further information available.

Brand Name
ATEC EMERALD
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23926993
Report Number1222780-2025-00659
Device Sequence Number8825319
Product Code KNW
UDI-Device Identifier15420045506848
UDI-Public15420045506848
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-ATEC EMERALD
Device Catalogue NumberRM-ATEC EMERALD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown